Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 9, 2013, 9:40 AM PDT. It took effect at Jun 9, 2013, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2013, 9:40 AM PDT (16:40 UTC)
- In effect from
- Jun 9, 2013, 11:00 AM PDT
- Expired
- Jun 10, 2013, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS86 KSTO 091640 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 940 AM PDT SUN JUN 9 2013 ...THUNDERSTORMS WITH DRY LIGHTNING AND GUSTY WINDS WILL BRING A CRITICAL FIRE WEATHER PATTERN THROUGH SUNDAY NIGHT... ...POTENTIAL FOR WETTER THUNDERSTORMS WITH SUBSTANTIAL LIGHTNING FOR MONDAY MORNING... LOW PRESSURE OFF THE COAST OF SOUTHERN CALIFORNIA WILL MOVE NORTHEAST INTO NEVADA BY MONDAY. THIS WILL GENERATE MAINLY MOUNTAIN THUNDERSTORMS STARTING IN THE NORTHERN SIERRA THIS AFTERNOON. THE STORMS WILL SPREAD TO THE NORTH AND WEST BY THIS EVENING AND WILL CONTINUE OVERNIGHT. THE STORMS ARE EXPECTED TO BE DRY INITIALLY WITH LOCALLY GUSTY WINDS. POTENTIALLY WETTER THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO EARLY MONDAY. CAZ213>215-221-263-264-266-268-269-279-101200- /O.NEW.KSTO.FW.W.0004.130609T1800Z-130610T1200Z/ /O.EXT.KSTO.FW.A.0004.130610T1200Z-130610T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-STANISLAUS NF WEST OF THE SIERRA CREST- SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 940 AM PDT SUN JUN 9 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT MONDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214...215...221... 263...264...266...268...269 AND 279... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214... 221...264...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 213 EASTERN PORTION OF SHASTA/TRINITY NF...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT...FIRE WEATHER ZONE 266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS...FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK)... FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * THUNDERSTORMS...EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY MONDAY MORNING. THUNDERSTORMS SHOULD BE DRY INITIALLY. THE STORMS ARE EXPECTED TO SPREAD TO THE NORTH THROUGH THE AFTERNOON AND EXTENDING INTO THE NORTHERN VALLEY BY EVENING. * IMPACTS...LIGHTNING STRIKES MAY CREATE NEW FIRE STARTS. DRY CONDITIONS AND LOCALLY GUSTY WINDS WILL LIKELY CAUSE ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. * OUTFLOW WINDS...LOCALLY GUSTY TO 45 MPH NEAR ANY THUNDERSTORMS WHICH DEVELOP. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
542 WWUS86 KSTO 101200 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT MON JUN 10 2013 CAZ213>215-221-263-264-266-268-269-279-101300- /O.CAN.KSTO.FW.A.0004.000000T0000Z-130610T1800Z/ /O.EXP.KSTO.FW.W.0004.000000T0000Z-130610T1200Z/ EASTERN PORTION OF SHASTA/TRINITY NF- BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-STANISLAUS NF WEST OF THE SIERRA CREST- SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 500 AM PDT MON JUN 10 2013 ...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214...215... 221...263...264...266...268...269 AND 279... ...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214...215...221...263...264...266...268... 269 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 9, 4:10 AM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 4:10 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 410 AM PDT SUN JUN 9 2013 .SHORT TERM DISCUSSION... AN UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST WILL LIFT NORTHWARD...BRINGING A CHANCE OF THUNDERSTORMS ACROSS INTERIOR NORTHERN CALIFORNIA TODAY AND MONDAY. SEASONAL TEMPERATURES AND DRY WEATHER ARE EXPECTED TUESDAY THROUGH THE REST OF THE WEEK. .TODAY AND MONDAY... THE HIGH PRESSURE CELL THAT BROUGHT THE LAST FEW DAYS OF VERY HOT WEATHER HAS BEGUN TO SHIFT EASTWARD INTO THE GREAT BASIN. WATER VAPOR SATELLITE IMAGERY SHOWS A CUTOFF LOW OFF THE SOUTHERN CALIFORNIA COAST BEGINNING TO DRIFT NORTHWARD. SKIES ARE MOSTLY CLEAR THIS MORNING ACROSS THE FORECAST AREA. THE DELTA BREEZE REMAINS MODERATE TO STRONG EARLY THIS MORNING...USHERING IN A MODIFIED MARINE AIRMASS TO MUCH OF THE SACRAMENTO VALLEY. TEMPERATURES ARE GENERALLY RUNNING A FEW DEGREES COOLER THAN YESTERDAY. MUCH COOLER AFTERNOON HIGHS ARE EXPECTED TODAY VS YESTERDAY. THE BIGGEST FORECAST CHALLENGE FOR TODAY AND MONDAY IS THE POTENTIAL FOR THUNDERSTORMS AS THE CUTOFF LOW APPROACHES CENTRAL CALIFORNIA. PRECIPITABLE WATER HAS ALREADY BEEN ON THE INCREASE AHEAD OF THE SYSTEM...AND WILL CONTINUE TO INCREASE TODAY. IT LOOKS LIKE A REASONABLY SAFE BET THAT ISOLATED TO SCATTERED THUNDERSTORMS WILL FIRE ALONG THE NORTHERN SIERRA THIS AFTERNOON...AND POSSIBLY CONTINUE OFF AND ON THROUGH MONDAY. THE QUESTION WILL BE WHETHER ANY STORMS WILL BE ABLE TO DRIFT INTO THE FOOTHILLS OR LOWER ELEVATIONS. THE NAM CONTINUES TO SHOW MODEST ELEVATED INSTABILITY OVER THE FORECAST AREA TONIGHT AND MONDAY... AND SO WE HAVE HELD ONTO AT LEAST SLIGHT CHANCE MENTION OF THUNDERSTORMS EVEN IN THE VALLEY. THE BIGGEST THREATS ARE ABUNDANT LIGHTNING AND GUSTY AND ERRATIC OUTFLOW WINDS POTENTIALLY INFLUENCING FIRE STARTS. THUNDERSTORMS MAY START OFF DRY TODAY... THEN GRADUALLY BECOME WET AS THE SUB-CLOUD LAYER MOISTENS UP. .TUESDAY AND WEDNESDAY... THE CUTOFF LOW EVENTUALLY WEAKENS INTO AN OPEN WAVE AS THE SYSTEM SHIFTS EASTWARD...EFFECTIVELY ENDING THE PRECIPITATION THREAT BY MONDAY NIGHT. A LONGWAVE TROUGH PATTERN WILL SET UP ALONG THE WEST COAST WITH DRY SOUTHWEST FLOW ALOFT OVER CALIFORNIA. THIS WILL BRING SEASONAL TEMPERATURES WITH MOST VALLEY LOCATIONS PEAKING IN THE MID 80S TO AROUND 90. THERE WILL ALSO BE THE POTENTIAL FOR GUSTY SOUTHWEST WINDS ALONG SIERRA RIDGETOPS AND THROUGH THE BURNEY BASIN IN THIS TIMEFRAME. DANG .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY) A MEAN TROUGH IS EXPECTED TO CONTINUE ALONG THE WEST COAST THROUGH THE EXTENDED PERIOD...BRINGING GENERALLY SEASONAL TEMPERATURES ACROSS THE FORECAST AREA. GUSTY SOUTHWEST WINDS WILL CONTINUE TO BE POSSIBLE ALONG THE HIGHER TERRAIN AND NEAR THE DELTA. DANG && .AVIATION... HIGH PRES WEAKENS ACRS NORCAL NXT 24 HRS AS UPR LOW OFF THE SOCAL CST MOVS NWD INTO NV. VFR CONDS OVR INTR NORCAL NXT 24 HRS EXC LCL IFR POSS IN ST W OF KSUU TIL 17Z AND LCL MVFR POSS IN SCT TSRA NRN SIERNEV AFT 20Z. ISOLD TSRA POSS N OF KUKI-KRNO TNGT. LCL N-NE SFC WND GSTS TO 25 KTS POSS IN NRN SAC VLY TIL 00Z SUN AND IN ADJ FTHLS THRU 15Z SUN. LCL SWLY SFC WND GSTS 25-35 KTS CONTG THRU CARQ STRAIT AND WRN DELTA. && .STO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 11 AM PDT THIS MORNING THROUGH MONDAY MORNING BURNEY BASIN / EASTERN SHASTA COUNTY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA... WESTERN PLUMAS COUNTY/LASSEN PARK. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:32 PM PDT | Special Weather Statement | STO | Tuolumne | 43 min |
| Jun 9, 9:25 AM PDT | Wind Advisory | STO | 14 hr | |
| Jun 9, 2:55 PM PDT | Special Weather Statement | STO | Alpine | 50 min |
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.